MAUDE Adverse Event Report: COOK INC MILLER DOUBLE MUSHROOM BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC MILLER DOUBLE MUSHROOM BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G03421
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a miller double mushroom biliary stent set was difficult to remove in an antegrade direction while stenting the bile duct due to cholangitis stricture of the common bile duct.A section for the device remained in the patient and was removed in to the small bowel to pass.As reported, the patient did not require an additional procedure or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Additional information: patient's age: 37 years; date of birth: 10/13/1980.Date of event: (b)(6) 2017.The customer confirmed that there were no difficulties experienced during the initial placement of the stent, and that the usual products and equipment used during this type of procedure was employed in this case as well.The date of implantation was reported to be (b)(6) 2017, and the stent was removed on (b)(6) 2017.Implant date: (b)(6) 2017; explant date: (b)(6) 2017.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.The device is shipped with instruction for use (ifu) which notes: when choosing a stent length, ensure that the length chosen will position the mushroom tips above and below the biliary lesion to be stented.Position the stent across the obstructing lesion, with biliary lesion centered between mushroom tips.It is not known if there was a ¿delay in stent introduction at least three to seven days after initial insertion of the internal/external catheter into the duodenum as per the ifu.Based on the information provided, no product returned and the results of our investigation, the possible root cause of this complaint is related to the patient anatomy, (possibly related to the pre-existing patient condition.The patient had pre-existing cholangitis stricture of the cbd) however a root cause could not be determined with certainty.We will continue to monitor for similar complaints and notify appropriate personnel.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
MILLER DOUBLE MUSHROOM BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7443743
Report Number1820334-2018-00999
Device Sequence Number19106168
Product Code FGE
UDI-Device Identifier00827002034211
UDI-Public(01)00827002034211(17)200410(10)7815847
Combination Product (Y/N)N
Initial Reporter CountryCY
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG03421
Device Catalogue NumberUBSS-10-7.5-MLR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/30/2018
08/21/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date07/25/2018
08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight100